Optimum treatment allocation rules under a variance heterogeneity model

Weng Kee Wong, Wei Zhu

Research output: Contribution to journalArticlepeer-review

36 Citations (Scopus)

Abstract

We provide optimal treatment allocation schemes when the outcome variance varies across the treatment groups and our objectives are to estimate treatment effects with equal or unequal interest. Unlike other optimal designs, such as A-optimal designs, the proposed designs can be found without an iterative scheme. We evaluate robustness properties of the optimal designs to mis-specification in the expected variance from each group and identify situations when popular allocation schemes have poor efficiencies. An application to design a randomized rheumatoid arthritis trial is discussed, along with a potential application to design a cancer screening trial when the main outcome is a continuous variable.

Original languageEnglish
Pages (from-to)4581-4595
Number of pages15
JournalStatistics in Medicine
Volume27
Issue number22
DOIs
Publication statusPublished - 2008 Sept 30

All Science Journal Classification (ASJC) codes

  • Epidemiology
  • Statistics and Probability

Fingerprint

Dive into the research topics of 'Optimum treatment allocation rules under a variance heterogeneity model'. Together they form a unique fingerprint.

Cite this